knees stiff and burning

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 8/13/2007 2:20 PM (GMT -6)   
For the past few months,my knees are always stiff and burning.  This happens when I am sitting.  I'm ok when I am in my recliner or have my legs up.  Does anyone else have this problem?   My knees have hurt in the past, but they are much worse since my flare in March. Is it MS or arthritis?  Or both?
Barb/mystery reader
Diagnosed April 2007


rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 8/13/2007 3:21 PM (GMT -6)   
Hey Barb

Hummm...any other probs with u'r legs?? Weakness or aching?? Sounds a bit odd to only have it in u'r knees and prob something u should mention to u'r doc at u'r next chance. Maybe it will be something like arthritis, but best to be sure. I have restless leg syndome and was wondering if maybe it could be something like that, but i have pain in every place BUT the knees with that. Humm...sorry...no help here...just thinking.
rhonda
Co-Moderator, MS Forum
 
*~*Sometimes the Lord calms the storm. Sometimes He lets the storm rage and calms His child.*~*


Buckeye
Regular Member


Date Joined Aug 2006
Total Posts : 68
   Posted 8/14/2007 8:54 PM (GMT -6)   
I believe this may be rigidity. Do they hurt when you move them or just resting?
What do you take and does it help

mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 8/15/2007 1:17 AM (GMT -6)   
They just hurt when I am sitting for a period of time in the same position.(e.g., at desk) They do not hurn when I have then up or if I am reclining. They are stiff when I am walking -- using cane.

I am not taking anything for it at this time; see doctor on Thursay. I cannot take advil or allieve due to possible stomach ulcers. I just started taking nexium for that. Any suggestions?

Insomnia tonight!
Barb/mystery reader
Diagnosed April 2007


Buckeye
Regular Member


Date Joined Aug 2006
Total Posts : 68
   Posted 8/15/2007 10:18 AM (GMT -6)   
I feel your pain, NO PUN intended. I have constant stiffness after I sit or no movement for a while. LIke when i get up in the morning
Nexium is a great drug, there is a generic for it that works the same "Omeprazole"

I'm not sure what would cause this but you should for pain if you stomach is sensitive
ask your DR. about vitamin D + Calsium that is suppost to suppose bone in general and JOINTS (which most people that)
You might want to start excersising under a physical therapist (yikes don't read that the wrong way)
ice (15on, 15 off) if its swollen, massage is great it will bring much needed nutrients to the area and get rid of swelling

Can't sleep Benadryl That even works if you are getting solumedral...out like a light.

Hope you feel better

Dana

Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3539
   Posted 8/19/2007 4:29 PM (GMT -6)   

Hey Barb,

I am sorry to jump on this so late.  I have this in my left knee exactly as you described it.  It is spasticity.  You need to talk to your doctor about it.  There are several meds you can take for it.  Baclofen is popular, it is a muscle relaxant that works through the spinal cord and so you don't have that fuzzy headed feeling.  I don't take anything for my spasticity but I stretch constantly.  My spasticity is more of an inconvienence, but it can be very painful for many.  Take care.

love and prayers

 


Gretchen
diagnosed: MS  July 2006
 
A person without a sense of humor is like a wagon without springs.  It's jolted by every pebble on the road.
Henry Beecher
 


mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 8/19/2007 5:32 PM (GMT -6)   
Hi Gretchen, I did discuss this with my neuro on Thursday, and he said that it was most likely arthritis.  I'm not sure what he based this conclusion on.  Who knows?  It does seem like everyone in my family has problems with their knees. At this point I do not want to start another drug so I guess I'll just keep stretching my legs.  I do have a few stretches and exercises that they gave me to do when I was going to pt.

Barb/mystery reader
Diagnosed April 2007


rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 8/20/2007 8:58 AM (GMT -6)   
Hey Barb

Hummm...i wonder if there is any drug that can both take care of the arthritis pain and anything else?? I'm getting at maybe switching meds to another that is two fold that also gives u relief for the arthritis?? I'm not sure what other meds u'r on...sorry i can't remember...but it'd be great if u can do this. The thing is, u shouldn't suffer friend. If there is a way, u need relief. Maybe consider this and talk to u'r doc at u'r next appt. It could be worth the time to check. I'm sorry it's arthritis, but so glad it's not a worsening of u'r ms too! Take good care friend! ;)
rhonda
Co-Moderator, MS Forum
 
*~*Sometimes the Lord calms the storm. Sometimes He lets the storm rage and calms His child.*~*


Kimber
Veteran Member


Date Joined Jun 2005
Total Posts : 1852
   Posted 8/20/2007 1:59 PM (GMT -6)   
Hi Barb,
 
    What you are describing sounds similar to what I have with arthritis in the knees.  Mine feels like deep burning in the joints but it doesn't move outside of the the knee into the muscle. Does this sound like what yours is doing?   Some of the meds for spasticity, flexeril and zanaflex are also prescribed for arthritis inflammation.  It might be a double effect for you if you have spasticity issues as well.  Hope it feels better for you soon.
 
Kimber
 
 
 
Co-moderator for Multiple Sclerosis
 
Allow Healing Well to continue to help others, clink link for details

pokey79
Regular Member


Date Joined Aug 2007
Total Posts : 144
   Posted 8/25/2007 12:50 PM (GMT -6)   
Hi Barb, I guess i have a "stifness" in my legs as they sometimes tend to "lock-up" on me when I am going up stairs.Cant move a muscle when that happens. The drs. office said maybe it was a build up of the interferon and try taking tylenol arthritis before and after injections and the next day?Thought the flu-like symptons were at the begining?Everday is a challenge I guess. Pokey79
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 23, 2017 3:52 AM (GMT -6)
There are a total of 2,885,902 posts in 316,663 threads.
View Active Threads


Who's Online
This forum has 157761 registered members. Please welcome our newest member, Nishant25.
279 Guest(s), 3 Registered Member(s) are currently online.  Details
Jaybee&GG, Pratoman, testuser1234


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer